Sarcoid-like reactions (SLRs) are rare, granulomatous inflammatory reactions to immune checkpoint inhibitors (ICIs) that can involve any organ but frequently affect the lungs, mediastinal lymph nodes and skin. We present a rare case of an exclusively cutaneous SLR due to pembrolizumab that clinically resembled dermatomyositis. A literature review yielded only 12 previously reported cases of ICI-induced cutaneous SLR without any systemic involvement. Our case highlights the diversity of presentations of cutaneous SLR and emphasises the importance of histological evaluation of new cutaneous eruptions.
- Malignant disease and immunosuppression
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors AM and SM wrote the article and performed the literature review. SC had the idea for the article, is the guarantor, and identified and managed the patient.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Case reports provide a valuable learning resource for the scientific community and can indicate areas of interest for future research. They should not be used in isolation to guide treatment choices or public health policy.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.